MAUDE Adverse Event Report: CORDIS CORPORATION SABER 6MM20CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 6MM20CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48006020X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82186295 presented no issues during the manufacturing process that could be related to the reported event.The device was received for evaluation but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the distal tip of a 6mm x 20cm150 saber percutaneous transluminal angioplasty (pta) balloon separated inside the patient.The user did not notice the broken catheter distal tip while using the balloon catheter; however, later during the procedure, aspiration was required, and the distal end of the saber balloon catheter was retrieved.There was no reported patient injury.The intended procedure was reported to be a percutaneous transluminal angioplasty (pta).There was moderate vessel tortuosity and calcification.The percentage stenosis is unknown; it is also unknown if the device was being used for a chronic total occlusion (cto).The device was stored and prepped per the instructions for use (ifu).There was no device damage noticed prior to opening the package.There was no difficulty removing the product from the hoop or removing the protective balloon cover nor difficulty removing the stylet or any of the sterile packaging components.No kinks or other damages were noted prior to inserting the product into the patient.There was no resistance/friction while inserting the balloon into the patient or difficulty advancing the balloon catheter through the vessel nor difficulty crossing the lesion.The balloon catheter did not kink while being used.The distal tip was retrieved intact (in one piece) by aspiration.The patient was not hospitalized because of the event.Neither the product nor any of the other devices used with it had been re-sterilized.Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.
 
Additional Manufacturer Narrative
After further review of additional information received.Complaint conclusion: as reported, the distal tip of a 6mm x 20cm150 saber percutaneous transluminal angioplasty (pta) balloon separated inside the patient.The user did not notice the broken catheter distal tip while using the balloon catheter; however, later during the procedure, aspiration was required, and the distal end of the saber balloon catheter was retrieved.There was no reported patient injury.The intended procedure was reported to be a percutaneous transluminal angioplasty (pta).There was moderate vessel tortuosity and calcification.The percentage stenosis is unknown; it is also unknown if the device was being used for a chronic total occlusion (cto).The device was stored and prepped per the instructions for use (ifu).There was no device damage noticed prior to opening the package.There was no difficulty removing the product from the hoop or removing the protective balloon cover nor difficulty removing the stylet or any of the sterile packaging components.No kinks or other damages were noted prior to inserting the product into the patient.There was no resistance/friction while inserting the balloon into the patient or difficulty advancing the balloon catheter through the vessel nor difficulty crossing the lesion.The balloon catheter did not kink while being used.The distal tip was retrieved intact (in one piece) by aspiration.The patient was not hospitalized because of the event.Neither the product nor any of the other devices used with it had been re-sterilized.Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.The device, in addition to images was returned for analysis.Per image analysis, shows a pouch of a saber pta dilatation catheter, lot 82186295, catalogue number 48006020x is noted.An apparent distal tip separated is noted.One non-sterile unit of a saber 6mm20cm 150 was received inside of a clear plastic bag and was unpacked to proceed with the product evaluation.Per visual analysis, the balloon was received partially inflated, it cannot be established at naked eye if the distal tip is separated, however it seems like it (looks shorter than expected).No other anomalies were noted on the device as received.Per sem analysis results showed that the separation on the distal tip of the device presented evidence of elongations and a possible incomplete/partial fusion between the materials of the tip.The elongations found on the material of the unit are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the distal tip was induced to a tensile force that exceeded the material yield strength prior to the separation.However, due the incomplete/partial fusing process between the materials, the material yield strength could be lower than the presented with a complete fusion.Nevertheless, the exact cause of the separation could not be determined during analysis.No other anomalies were observed during the sem analysis.A product history review of lot 82186295 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿distal tip ¿ separated¿ was confirmed since the device did not present the distal tip as received.The soft tip was dimensionally measured, and it was found below the tolerance accepted for the component, thus the separation/component missing was confirmed.Further inspection using vision system observed no evidence of heat applied to the transition between the distal tip and the tip seal melt zone.The product analysis suggests that the event experienced by the customer could be related to the manufacturing process.This event has been escalated via the risk management process and an investigation has been opened to address the issue.
 
Additional Manufacturer Narrative
The device was received for analysis but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.

Brand Name
SABER 6MM20CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, FL 33014-2802
7863138372
MDR Report Key16350773
Report Number9616099-2023-06251
Device Sequence Number6836638
Product Code LIT
UDI-Device Identifier20705032069639
UDI-Public(01)20705032069639(17)230131(10)82186295
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number48006020X
Device Catalogue Number48006020X
Device Lot Number82186295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer03/07/2023
03/15/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date03/07/2023
03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown